Alert archive / Indiana / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood advisory at Jul 24, 2011, 2:07 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 2:07 AM EDT (06:07 UTC)
- Expired
- Jul 24, 2011, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2855 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS83 KIND 240607
FLSIND
FLOOD ADVISORY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
207 AM EDT SUN JUL 24 2011
INC035-135-241200-
/O.NEW.KIND.FA.Y.0021.110724T0607Z-110724T1200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-RANDOLPH-
207 AM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD ADVISORY FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 800 AM EDT
* AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED AROUND AN INCH OF RAIN OCCURRED SATURDAY EVENING AND
AN ADDITIONAL QUICK 2 TO 2.5 INCHES OF RAINFALL IS POSSIBLE THROUGH 5 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...MUNCIE AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.
&&
LAT...LON 4000 8490 4002 8519 4003 8522 4008 8522
4007 8533 4016 8557 4038 8556 4038 8522
4031 8521 4032 8481 4001 8481
$$
SMFWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood advisory went out at Jul 24, 12:29 AM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 24, 12:29 AM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1229 AM EDT SUN JUL 24 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...A LINGERING FRONTAL BOUNDARY OVER NORTHERN INDIANA WILL SAG SOUTH ACROSS CENTRAL INDIANA LATE TONIGHT AND PUSH ACROSS THE STATE ON SUNDAY NIGHT AS A COLD FRONT BRINGING AN END TO THE STIFLING HEAT. SHOWERS AND THUNDERSTORMS MAY PRECEDE THE THE FRONT ON SUNDAY BUT ARE MORE LIKELY ON SUNDAY NIGHT. HIGH PRESSURE IS EXPECTED TO SETTLE BEHIND THE FRONT FOR MONDAY AND TUESDAY BRINGING DRY WEATHER FOR MUCH OF THE NEXT WORKWEEK WITH SLOWLY WARMING TEMPERATURES. BY WEDNESDAY HIGHS WILL RETURN TO THE 90S AND THUNDERSTORM CHANCES RETURNING BY FRIDAY AND SATURDAY. && .NEAR TERM /TONIGHT/... BIG CHANGE INCREASING POPS TO 50 PERCENT IN THE NORTH. LATEST RUC INDICATES CONVECTION NOW FIRING OVER IOWA SHOULD MAKE IT TO NORTHERN BORDER CWA BY LATE TONIGHT. THIS IS CONSISTENT WITH WHAT THAT LOWER RESOLUTION MODELS HAVE BEEN SHOWING. WHETHER WE GET RAIN OR NOT IS GOING TO BE CLOSE...BUT CHANCES ARE BETTER THAN WHAT CURRENT FORECAST HAS. DONT NEED TO CHANGE DRIER FORECAST OVER CENTRAL AND SOUTH AS EVEN THE LATEST RUC KEEPS EVERYTHING NORTH OF THEM. OTHERWISE LATEST OBS SUPPORT ONGOING FORECAST. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... AS MENTIONED IN NEAR TERM SECTION...THUNDERSTORMS SHOULD BE NEAR THE NORTHERN CWA BY MORNING. CHANCES IN MORNING NEED TO BE AS HIGH AS OVERNIGHT...OR UP TO 50 PERCENT. OTHERWISE NO CHANGES. REMAINDER OF THIS SECTION IS FROM FORMER DISCUSSION. BY AFTERNOON...FORECAST SOUNDINGS BECOME MORE FAVORABLE FOR AFTERNOON CONVECTION. 700MB TEMPERATURES APPEAR TO FALL NEAR 10C. THUS MORE AFTERNOON SHOWERS AND STORMS MAY DEVELOP. ALL OF THESE CHANCES FOR CLOUDS...SHOWERS AND STORMS WILL INHIBIT HEATING A BIT. 850MB TEMPS ARE EXPECTED TO BE CLOSE TO TODAY/S VALUES...HOWEVER WITH MORE CLOUDS AND EVEN RAIN...EXCESSIVE HEAT CRITERIA WILL BE TOUGH TO REACH. THAT BEING SAID...PRECISELY DETERMINING WHERE CONVECTION WILL AND WILL NOT DEVELOP IS MORE DIFFICULT. WILL KEEP THE EXCESSIVE HEAT WARNING GOING AS A FEW SPOTS THAT DO NOT GET RAIN AND HAVE FEWER CLOUDS MAY STILL REACH CRITERIA ON THIS LONG DURATION EVENT. WILL TREND HIGHS AT OR BELOW MAVMOS ON SUNDAY. COLD FRONT IS THEN EXPECTED TO PUSH ACROSS CENTRAL INDIANA ON SUNDAY NIGHT. GOOD Q VECTOR CONVERGENCE IS SEEN AND TIME HEIGHT SHOW A GOOD SATURATION AND LIFT. FORECAST SOUNDINGS SHOW INCREASED SATURATION IN THE COLUMN AS WELL. GIVEN THE VERY MOIST AIR MASS IN PLACE...THE LIKELY POPS OF THE MAVMOS LOOK THE WAY TO GO. WILL USE A BLEND OF THE SIMILAR MAVMOS AND METMOS FOR LOWS. AFTER THE LINGERING FRONT EXITS THE AREA ON MONDAY MORNING...STRONG SUBSIDENCE TAKES OVER ON MONDAY AND MONDAY NIGHT AS HIGH PRESSURE OVER THE UPPER MIDWEST PUSHES SOUTHEAST TOWARD INDIANA. 310K ISENTROPIC SURFACE SHOWS EXCELLENT DOWNGLIDE AND DRYING BY MONDAY NIGHT WHICH SHOULD RESULT IN LOWER DEW POINTS AND SOMEWHAT COOLER TEMPERATURES UNDER MOSTLY CLEAR SKIES. WILL USE A BLEND OF MAVMOS AND METMOS FOR MONDAYS HIGHS AND MONDAY NIGHT/S LOWS. TUESDAY WILL BE ONE MORE DAY OF COOLER TEMPERATURES AND MOSTLY SUNNY SKIES AS THE HIGH PRESSURE SYSTEM CONTINUES TO DOMINATE THE WEATHER ACROSS THE REGION AND SLOWLY PROGRESS EAST. AGAIN WILL USE A BLEND OF THE MAVMOS AND METMOS FOR HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE EXTENDED PERIOD. DEW POINTS WILL BE A BIT LOWER...60S INSTEAD OF 70S. BUT...IT WILL STILL FEEL STICKY. LATEST MODEL RUNS ARE NOT SHOWING ANY PRECIP UNTIL FRIDAY. ORIGINALLY...THOUGHT THERE COULD BE SOME RAIN EARLIER IN THE PERIOD...BUT ALL FRONTS WILL REMAIN NORTH OF FORECAST AREA. AS MENTIONED ABOVE...THERE IS A CHANCE FOR SOME RAIN ON FRIDAY AS HIGH PRESSURE RIDGE BREAKS DOWN WITH PASSAGE OF LOW PRESSURE SYSTEM OVER ONTARIO. AN ASSOCIATED COLD FRONT WILL TRIGGER THE PRECIP. THE BEST CHANCES WILL BE OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA...SO WENT WITH CHANCE POPS OVER THOSE AREAS. HPC SEEMED TO BRING PRECIP INTO THE AREA TOO EARLY...ON THURSDAY...BUT FRONT STALLS OUT. SO...CUT POPS OUT OF FORECAST COMPLETELY ON THURSDAY. TEMPS...LIKED THE WARMER HPC GUIDANCE FOR HIGHS DUE TO DECENT WARM AIR ADVECTION. HOWEVER...LATEST GUIDANCE NOW SEEMS TO BE A TAD TOO WARM FOR OVERNIGHT LOWS UNLIKE PREVIOUS MODEL RUN. SO...DROPPED OVERNIGHT LOWS 1 TO 2 DEGREES EARLY IN THE EXTENDED. ANTICIPATE SOME RADIATIONAL COOLING SINCE CLOUDS DON/T INCREASE UNTIL LATE IN THE EXTENDED. && .AVIATION /DISCUSSION FOR 240600Z TAF ISSUANCE/... AGAIN SHOULD SEE SOME MVFR VISIBILITIES AROUND DAYBREAK AT ALL SITES BUT KIND. THIS AFTERNOON/TONIGHT A COLD FRONT WILL MOVE THROUGH ALL THE SITES AND SHOULD BRING THUNDERSTORM CHANCES AND WILL INCLUDE A CB FOR THESE. PASSAGE OF THE COLD FRONT WILL ALSO BRING WESTERLY AND THEN NORTHERLY WINDS BUT THESE SHOULD STILL REMAIN LESS THAN 10 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ021- 028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA NEAR TERM...JK SHORT TERM...JK/JP LONG TERM....TDUD AVIATION...CP
Hazardous weather outlook, Jul 23, 8:54 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 854 PM EDT SAT JUL 23 2011 INZ021-029-031-250100- CARROLL-TIPPECANOE-HOWARD- 854 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. KILLER LIGHTNING CAN HAPPEN WITH ANY STORM. EXCESSIVE HEAT WILL CONTINUE. LOWEST HEAT INDICES OVERNIGHT WILL BE NEAR 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 110 DEGREES DURING SUNDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-030-035>049-056-057-065-250100- WARREN-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-SHELBY-RUSH-DECATUR- 854 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. EXCESSIVE HEAT WILL CONTINUE. LOWEST HEAT INDICES OVERNIGHT WILL BE FROM THE UPPER 70S TO THE LOWER 80S. THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. SOME STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAIN. ANY STORM CAN KILL YOU WITH LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 110 DEGREES SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>055-060>064-067>072-250100- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 854 PM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. EXCESSIVE HEAT WILL CONTINUE. MINIMUM HEAT INDICES OVERNIGHT WILL BE NEAR 80. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO RANGE BETWEEN 100 AND 110 DEGREES DURING SUNDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Special weather statement, Jul 23, 10:44 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1044 PM EDT SAT JUL 23 2011
INZ028-240330-
WARREN-
1044 PM EDT SAT JUL 23 2011
...STRONG THUNDERSTORM ADVISORY FOR WARREN COUNTY UNTIL 1130 PM
EDT...
AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOSWELL...OR 8 MILES SOUTHWEST OF
FOWLER...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
TAB AROUND 1105 PM EDT...
PINE VILLAGE AROUND 1110 PM EDT...
RAINSVILLE AROUND 1115 PM EDT...
WILLIAMSPORT AROUND 1130 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4048 8752 4048 8723 4033 8719 4031 8725
4028 8728 4025 8730 4018 8754
TIME...MOT...LOC 0244Z 337DEG 14KT 4052 8741
CPSpecial weather statement, Jul 24, 1:57 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
157 AM EDT SUN JUL 24 2011
INZ041-042-240730-
DELAWARE-RANDOLPH-
157 AM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DELAWARE AND NORTHERN
RANDOLPH COUNTIES UNTIL 330 AM EDT...
AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DUNKIRK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ALBANY AROUND 205 AM EDT...
RIDGEVILLE AROUND 225 AM EDT...
WINCHESTER AROUND 235 AM EDT...
SARATOGA AROUND 240 AM EDT...
UNION CITY AROUND 250 AM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4031 8552 4039 8547 4038 8522 4031 8521
4032 8481 4006 8481
TIME...MOT...LOC 0557Z 302DEG 27KT 4038 8527
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:44 PM EDT | Special Weather Statement | IND | Warren | 46 min |
| Jul 24, 1:57 AM EDT | Special Weather Statement | IND | Randolph | 93 min |
| Jul 24, 3:34 PM EDT | Special Weather Statement | IND | Randolph | 26 min |
Nearby
Areal Flood Advisories in Indiana, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.